General information
Latest issue
Forthcoming papers
Impact factor
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

Latest issue
Current issues
Archive issues
What is RSS

Mat. Zametki:

Personal entry:
Save password
Forgotten password?

Mat. Zametki, 2001, Volume 69, Issue 4, Pages 524–549 (Mi mz521)  

This article is cited in 7 scientific papers (total in 7 papers)

Maximal Orders of Abelian Subgroups in Finite Chevalley Groups

E. P. Vdovin

Novosibirsk State University

Abstract: In the present paper, for any finite group $G$ of Lie type (except for $ ^2F_4(q)$), the order $a(G)$ of its large Abelian subgroup is either found or estimated from above and from below (the latter is done for the groups $F_4(q)$, $E_6(q)$, $E_7(q)$, $E_8(q)$ and $ ^2E_6(q^2)$). In the groups for which the number $a(G)$ has been found exactly, any large Abelian subgroup coincides with a large unipotent or a large semisimple Abelian subgroup. For the groups $F_4(q)$, $E_6(q)$, $E_7(q)$, $E_8(q)$ and $ ^2E_6(q^2)$, it is shown that if an Abelian subgroup contains a noncentral semisimple element, then its order is less than the order of an Abelian unipotent group. Hence in these groups the large Abelian subgroups are unipotent, and in order to find the value of $a(G)$ for them, it is necessary to find the orders of the large unipotent Abelian subgroups. Thus it is proved that in a finite group of Lie type (except for $ ^2F_4(q)$) any large Abelian subgroup is either a large unipotent or a large semisimple Abelian subgroup.


Full text: PDF file (332 kB)
References: PDF file   HTML file

English version:
Mathematical Notes, 2001, 69:4, 475–498

Bibliographic databases:

UDC: 512.542.5
Received: 10.06.1998
Revised: 01.10.2000

Citation: E. P. Vdovin, “Maximal Orders of Abelian Subgroups in Finite Chevalley Groups”, Mat. Zametki, 69:4 (2001), 524–549; Math. Notes, 69:4 (2001), 475–498

Citation in format AMSBIB
\by E.~P.~Vdovin
\paper Maximal Orders of Abelian Subgroups in Finite Chevalley Groups
\jour Mat. Zametki
\yr 2001
\vol 69
\issue 4
\pages 524--549
\jour Math. Notes
\yr 2001
\vol 69
\issue 4
\pages 475--498

Linking options:

    SHARE: FaceBook Twitter Livejournal

    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Vdovin, EP, “The number of subgroups with trivial unipotent radicals in finite groups of Lie type”, Journal of Group Theory, 7:1 (2004), 99  crossref  mathscinet  zmath  isi
    2. V. M. Levchuk, G. S. Suleimanova, “Automorphisms and normal structure of unipotent subgroups of finitary Chevalley groups”, Proc. Steklov Inst. Math. (Suppl.), 267, suppl. 1 (2009), S118–S127  mathnet  crossref  isi  elib
    3. Ahanjideh, N, “A CHARACTERIZATION OF Bn(q) BY THE SET OF ORDERS OF MAXIMAL ABELIAN SUBGROUPS”, International Journal of Algebra and Computation, 19:2 (2009), 191  crossref  mathscinet  zmath  isi  scopus  scopus
    4. Vladimir M. Levchuk, Galina S. Suleimanova, “Thompson subgroups and large abelian unipotent subgroups of Lie-type groups”, Zhurn. SFU. Ser. Matem. i fiz., 6:1 (2013), 63–73  mathnet
    5. Yuri Prokhorov, Constantin Shramov, “Jordan constant for Cremona group of rank $3$”, Mosc. Math. J., 17:3 (2017), 457–509  mathnet  mathscinet
    6. Kirillova E.A., Suleimanova G.S., “Highest Dimension Commutative Ideals of a Niltriangular Subalgebra of a Chevalley Algebra Over a Field”, Tr. Inst. Mat. Mekhaniki URO RAN, 24:3 (2018), 98–108  crossref  mathscinet  isi
    7. Suleimanova G.S., “The Highest Dimension of Commutative Subalgebras in Chevalley Algebras”, J. Sib. Fed. Univ.-Math. Phys., 12:3 (2019), 351–354  crossref  isi
  • Математические заметки Mathematical Notes
    Number of views:
    This page:417
    Full text:119
    First page:1

    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019